Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 45, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 16, 2000, 1:54 PM EST for Gadsden County, Leon County, Wakulla County, Florida. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 16, 2000, 1:54 PM EST (18:54 UTC)
- Expired
- Mar 16, 2000, 2:45 PM EST
- In force
- 51 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Gadsden County, FL, Leon County, FL, Wakulla County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 2:17 PM EST | Thunderstorm Wind | Tallahassee, FL | Numerous large trees down at Woodville Highway and Longhorn Street. Reported by the Leon County EMA. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 16, 9:15 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.9 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 621 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 161857
SVRTLH
FLC037-039-073-129-161945-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
154 PM EST THU MAR 16 2000
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN FRANKLIN COUNTY IN FLORIDA
GADSDEN COUNTY IN FLORIDA
LEON COUNTY IN FLORIDA
WAKULLA COUNTY IN FLORIDA
* UNTIL 245 PM EST
* AT 154 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS WITH DAMAGING WINDS ALONG A LINE EXTENDING
FROM 17 MILES WEST OF TALLAHASSEE TO 42 MILES SOUTH OF
TALLAHASSEE..MOVING EAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 245 PM EST...
TALLAHASSEE
CRAWFORDVILLE
SOPCHOPPY...LAKE VIEW PT
ST TERESA...BROWN HOUSE
SURF...FORT BRADEN
MEDART...TULLY
ALLIGATOR PT...HILLIARDVILLE
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALERT FOR RAPIDLY
CHANGING CONDITIONS.
THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.
LAT...LON 3047 8469 3017 8454 2977 8457 2976 8414
3017 8411 3067 8422
WOOL
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 9:33 AM EST, 4 hours 21 minutes earlier.
Area forecast discussion, Mar 16, 9:33 AM EST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
933 AM EST THU MAR 16 2000
NUMEROUS STORMS OVER PANHANDLE COASTAL WATERS CURRENTLY HEADING FOR
SHORE. HAVE UPDATED ZONES AND COASTAL WATERS FORECAST TO REFLECT
TOR 94. ZONES SEEM TO BE ON TRACK...BUT WILL MONITOR RADARS AND MAY
HAVE TO INCREASE POPS IN SOME AREAS AS SYSTEM EVOLVES.
TLH...
AL...TOR 94.
GA...TOR 94 PORTIONS OF SOUTHWEST AND SOUTH CENTRAL GA.
FL...TOR 94 FOR ALL OF PANHANDLE ZONES AND PORTIONS OF BIG BEND
ZONES.
SMW FOR GMZ750-770 UNTIL 17Z.
SCA GMZ750-755-770-775 TODAY.
MOLLEREThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 11:32 AM EST | Severe Thunderstorm Warning | TAE | Bay | 58 min |
| Mar 16, 11:32 AM EST | Severe Thunderstorm Warning | TAE | Gulf | 58 min |
| Mar 16, 12:01 PM EST | Tornado Warning | TAE | Gulf | 29 min |
| Mar 16, 12:01 PM EST | Tornado Warning | TAE | Bay | 29 min |
| Mar 16, 12:33 PM EST | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 42 min |
| Mar 16, 1:17 PM EST | Severe Thunderstorm Warning | TAE | Leon, Liberty, Wakulla | 43 min |
| Mar 16, 1:17 PM EST | Severe Thunderstorm Warning | TAE | Gadsden | 43 min |
| Mar 16, 1:54 PM EST | Severe Thunderstorm Warning | TAE | Franklin | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.